Can I overdose on…

I have ten Lorazepam pills left.

Why am I googling this? What the fuck’s wrong with me? Of course I can’t really overdose on ten milligrams of Lorazepam. I envisioned drifting into a nice deep sleep, just maybe not hurting that much anymore, if only for a couple hours. I mean, sure, if I didn’t wake up from said sleep, it wouldn’t be the worst thing in the world. Not that I’m suicidal. I’m not. Never was. What an absurd idea. I’m strong. This is why I have to suffer. Life doesn’t throw metaphorical bricks on people who bruise easily.

I used to have more of those pills, but I gave some to that friend I tried to care for last year. I couldn’t bear the thought he’d be left alone with his panic attacks, with nobody to help him. Of course, I knew he’d taken them before, and he wouldn’t be in danger of an adverse reaction – I do think of everything, after all, I wouldn’t endanger someone like that. Well, friend’s gone, so are my pills. My soft heart might have saved me from, I don’t know what. Temptation? I don’t think you can do much with sixteen milligram either, so nothing’s lost. Nothing’s gained either.

The pain is growing. In the past months, years, decades, I’ve been verbally and emotionally abused, accused, ignored, even neglected by people who should have been there for me. I’ve been made to feel as if I were completely worthless. I used to attribute that to my Rejection Sensitive Dysphoria, but it’s not only that, I realised – and Dimitra agrees, so this is my sign that I’m on to something. Some folks just treat you like that, won’t even realise they’re doing it, or, even worse, they’ll feel justified in doing it. My former boss did it. My husband, the man who I now know always loved me, neglected me – unknowingly, because of his emotional handicap. Although now he has understood, and he’s transformed into my greatest supporter. Still, the hurt remains. Can I detach my worth from having been treated like that? Maybe. Can I detach my worth from still being treated like that by some people? Am I worth anything, after all?

The pills. I have a whole bunch of SSRI in the box. Can you overdose on those? Would my husband notice if something was wrong with me? I guess he might. He’s getting better at this. A couple years ago I bet he’d find me dead in the morning and wonder what’d happened. But now I think he’s more sensitive to signs of depression – like me lying in my bed all day, crying, and not being able to do anything at all. Which is how today has been.

I mean, I did put on pants. They’re pyjama pants. I still count it as a win.

How am I going to take care of my kids? They start school tomorrow. And, whatever do they gain from having me around, always in tears, asking myself why, why this is happening, why does everyone else seem to catch a break – lots of breaks, some of them. Why don’t I get to catch a break, too? Is this how it’s going to be? Dreams being broken, one after another, until you’re too old to make any of them come true, and then you just die?

I mean, if this is how my life is going to be, why not accelerate the inevitable?

Of course I won’t accelerate the inevitable. These are just thoughts. Depressive thoughts. I might need to up the SSRI dose.

To tell you the truth, I’ve never had such a bad case of depression before. I don’t know what to do about it. I don’t know how I’ll survive this.

I found this beautiful sign on an excursion yesterday (an excursion which, happily, kept me from crying for a whole day – thank you, Nicolas, for such a nice time!). It says, in German,

“Always have more dreams than reality can destroy.”

It seems to me that reality is winning.

4 thoughts on “Can I overdose on…

  1. Reality sucks. So do suicidal thoughts. But at least the suicidal thoughts are treatable (or at least treatable-ish). Don’t take pills. Been there, done that. They’ll make you sick, and your husband will find you sick well before there’s any chance of them doing any major damage, and then it’s off to the ER to drink some charcoal. Not fun. I hope you’ll talk to whoever is prescribing your SSRI about what other options there are. It doesn’t have to be this bad.

    Liked by 1 person

    1. Thank you. No, I won’t do anything like that – I was just surprised by those thoughts. It’s very strange for me to have such thoughts. I will up the dose of the SSRI to what I was taking last year, though, and I will contact my doctor and my therapist to get their assessment of the situation.

      I also think I’ll start writing my books again. Writing has amazing healing power.

      Liked by 1 person

  2. While I am certainly glad you did not facilitate the inevitable, I thought it might be nice to share – though it is probably well known at this point – that having such thoughts never means having to act on them.

    Let them come, and let them pass as they will.

    Besides, from a little personal experience, I can assure you how your children’s lives are infinitely better with you around, even when your emotions get the better of you.

    Take care.

    Like

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google photo

You are commenting using your Google account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s